MAUDE Adverse Event Report: ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES

ABBOTT MEDICAL MITRACLIP G4 CLIP DELIVERY SYSTEM; MITRAL VALVE REPAIR DEVICES
Model Number CDS0701-NT
Medical Device Problem Codes Difficult or Delayed Positioning (1157); Positioning Failure (1158)
Health Effect - Clinical Codes Mitral Valve Insufficiency/ Regurgitation (4451); Unspecified Tissue Injury (4559)
Date of Event 03/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Additionally, a review of the complaint history identified no similar complaints.All available information was investigated, and the reported positioning failure associated with leaflet grasping and capturing and difficult or delayed positioning associated with positioning the device in the anatomy appears to be related to patient conditions (lv anuerysm).Image resolution poor is related to patient and procedural conditions as it was reported that imaging was difficult due to the lv aneurysm (anatomy).Unspecified tissue injury resulting in mitral valve insufficiency/ regurgitation (unchanged) appears to be related to the procedural conditions associated with difficult leaflet grasping/capturing.Tissue damage and mitral regurgitation are known possible complications associated with mitraclip procedures.Serious injury/illness/impairment was a result of case-specific circumstances.There is no indication of a product issue with respect to manufacture, design or labeling.
 
Event or Problem Description
This is filed to report tissue damage it was reported this was a mitraclip procedure to treat mixed mitral regurgitation (mr) with a grade of a 4+.It was noted a left ventricle (lv) aneurysm made imaging.Two clips were deployed on the mitral valve, reducing mr to a grade of 1-2.A third clip (20504r141) was inserted, and grasping was performed.However, due to the lv aneurysm, posterior position and was difficult, resulting in difficult grasping and capturing the leaflets.It was then observed the tissue damage on the posterior leaflet occurred, causing mr to increase to a grade of 3-4.Therefore, the clip was removed and replaced.A fourth clip (20613r144) was inserted and deployed on the mitral valve.It was noted that due to imaging, grasping was difficult.After deployment, it was observed mr had increased to a grade of 4+.The physician stated the fourth clip did not cause any tissue damage and the mr returning to a grade of 4+ was due to the damage caused by the third clip.The decision was then made to to discontinue the procedure.There was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
MITRACLIP G4 CLIP DELIVERY SYSTEM
Common Device Name
MITRAL VALVE REPAIR DEVICES
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005070406
3885 bohannon drive
menlo park CA 94025
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key16669897
Report Number2135147-2023-01461
Device Sequence Number12243384
Product Code NKM
UDI-Device Identifier08717648230943
UDI-Public08717648230943
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100009
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2023
Device Model NumberCDS0701-NT
Device Catalogue NumberCDS0701-NT
Device Lot Number20504R141
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/22/2023
Initial Report FDA Received Date04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPLANTED MITRACLIP (X2); STEERABLE GUIDE CATHETER
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight115 KG